High Wind, Santa Clara
- When
- January 7, 6:20 AM PST to 6:22 AM PST
- Where
- Santa Clara forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong pacific storm brought gusty winds to the Bay Area. A wind gust reached 60 mph in Southeast San Jose, near Yerba Buena Creek.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MTR wrote it up.
A strong pacific storm brought gusty winds to the Bay Area. A wind gust reached 60 mph in Southeast San Jose, near Yerba Buena Creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Jan 6, 8:54 PM PST, 9 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
854 PM PST THU JAN 6 2005
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS TWO LOW PRESSURE
CENTERS POISED TO AFFECT CALIFORNIA DURING THE NEXT SEVERAL DAYS.
THE FIRST LOW PRESSURE CENTER IS CURRENTLY LOCATED ABOUT 460 MILES
DUE WEST OF MONTEREY WITH ITS MOISTURE FIELD WELL WEST OF THE LOW
NEARLY PARALLEL TO THE COAST. THIS LOW APPEARS ON BOTH IR AND
WV SATELLITE IMAGERY TO BE DEEPENING RAPIDLY. RAINFALL WITH THIS
SYSTEM IS EXPECTED TO BEGIN LATER TONIGHT...AND RADARS ARE ALREADY
PICKING UP ECHOS OFF THE COAST. BOTH THE ETA AND GFS BRING RAIN TO
THE COAST WITHIN THE NEXT SEVERAL HOURS...AND INLAND ACROSS THE
ENTIRE CWA BY AROUND MIDNIGHT WITH THE PERIOD OF HEAVIEST RAIN
OCCURRING FRIDAY MORNING. LATEST QPF ESTIMATES WITH THIS FIRST SYSTEM
GIVE 1-4 INCHES ACROSS THE DISTRICT WITH THE HIGHEST AMOUNTS IN THE
SANTA CRUZ AND SANTA LUCIA MOUNTAINS.
WINDS ARE ALSO EXPECTED TO BE AN ISSUE WITH THIS SYSTEM AS IT RAMPS
UP AND MOVES TOWARDS THE COAST. SURFACE PRESSURE GRADIENTS ARE
ALREADY TIGHTENING FROM FROM SOUTH TO NORTH WITH OVER 3 MB ALREADY
BETWEEN SANTA BARBARA AND SAN FRANCISCO. THE GRADIENT WILL TIGHTEN
MORE OVERNIGHT...WITH 11 BETWEEN SBA AND SFO BY 15Z FRIDAY PER THE
ETA12. A HIGH WIND WARNING HAS BEEN POSTED FOR THE SOUTHERN TWO
THIRDS OF THE DISTRICT...FROM SAN FRANCISCO-CONTRA COSTA COUNTIES
SOUTH...FROM MIDNIGHT TONIGHT THROUGH NOON FRIDAY WITH SOUTHEASTERLY
WINDS OF 20 TO 40 MPH AND GUSTS TO 50-60 MPH POSSIBLE...HIGHEST IN
THE HILLS...NEAR THE COAST...AND IN SOUTHEAST-NORTHWEST ORIENTED
VALLEYS. A WIND ADVISORY IS POSTED FOR THE NORTH BAY FOR THE SAME
TIME PERIOD. WINDS WILL DECREASE DURING THE AFTERNOON ON FRIDAY.
THE NEXT SYSTEM...AN UPPER LEVEL LOW CURRENTLY LOCATED OVER THE
QUEEN CHARLOTTE ISLANDS...WILL BEGIN MOVING SOUTHWARD ON FRIDAY TO A
POINT WEST OF THE OREGON BORDER WHERE IT IS PROGGED TO STALL. IN
THAT LOCATION...OUR DISTRICT WILL LIE UNDER A MOIST...SOUTHWESTERLY
FLOW WHICH WILL KEEP PERIODS OF RAIN IN THE FORECAST THROUGH THE
WEEKEND AS DISTURBANCES FLOW AROUND THE LOW. THIS PATTERN IS
EXPECTED TO BRING AN ADDITIONAL 1 TO 4 INCHES OF RAIN TO THE AREA...
WITH THE GREATEST AMOUNTS OCCURRING IN THE COASTAL MOUNTAINS ONCE
AGAIN.
THIS TROUGH IS PROGGED TO FINALLY MOVE EASTWARD BY MONDAY NIGHT
WITH (HOPEFULLY) A TREND TOWARDS DRIER WEATHER.
&&
.MARINE...GALE AND STORM WARNINGS HAVE BEEN ISSUED FOR ALL MARINE
ZONES FOR TONIGHT AND FRIDAY. IN ADDITION...SEAS WILL BUILD QUICKLY
OVER THE NEXT 24 HOURS AND A HIGH SURF ADVISORY HAS BEEN ISSUED FOR
COASTAL PORTIONS OF SANTA CRUZ AND MONTEREY COUNTIES.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
...LATE TNGT/FRI MRNG...HIGH WIND WARNING...SFO/CONTRA COSTA
COUNTIES S THRU MRY COUNTY.
...LATE TNGT/FRI MRNG...WIND ADVISORY...NORTH SFO BAY AREA.
...TNGT...STORM WARNING...PIGEON POINT TO POINT PIEDRAS BLANCAS
0-20 NM OFFSHORE.
...TNGT...GALE WARNING....ALL OTHER MARINE ZONES.
...NOON FRIDAY THROUGH MIDNIGHT FRIDAY NIGHT...HIGH SURF
ADVISORY...COASTAL MONTEREY AND SANTA CRUZ COUNTIES.
&&
PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: CANEPA
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
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438510.